MAC and "Stabbing" Back Pain
I have been on the Big 3 for almost 11 months, with manageable side effects. Last week I got the word that not only was my sputum still positive for MAC, but that I also have a new “spot” on my lung. Beginning Monday, I am switching to DAILY doses of the Big 3 until my tests are negative. So, I’m not in the best place mentally and emotionally right now.
New symptom – for the last few days I have had what could best be described as a stabbing pain in my back, between the shoulder blades but more to the left. I tried my favorite chiropractor, and got little relief. It was manageable by position change and ibuprofen until yesterday when nothing seemed to help.
Last night, while out camping miles from home, it was accompanied by nausea, an ache in my left arm and up the side of my neck.
Panic time – is it heart? My EMT husband promptly took me to the nearest ER where they did a full heart and blood workup – result – no conclusion, but my heart is fine. Today it’s back to a persistent ache (on 400 mg ibuprofen every 4-6 hours, cannot take tylenol.) Of course this happens on a holiday! I’ll be calling my docs first thing tomorrow.
(Before anyone yells at me for not calling 911 – my husband checked my vitals and concluded it probably wasn’t heart, that any help would be first responders, not EMTs or paramedics, coming from quite a distance, and that he could get me directly to the ER faster than they.)
Has anyone else had symptoms like this? Was it diagnosed by an ER or your doc?